Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 37, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jul 28, 2011, 7:58 AM CDT for Clayton County, Iowa. It took effect at Jul 28, 2011, 8:54 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2011, 7:58 AM CDT (12:58 UTC)
- In effect from
- Jul 28, 2011, 8:54 AM CDT
- Expired
- Jul 28, 2011, 9:04 PM CDT
- In force
- 12 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Major
County Clayton County, IA
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey River at Garber (GRBI4). The gauge peaked at 16.29 ft at Jul 28, 2011, 10:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05412500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
039 WGUS43 KARX 281259 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 758 AM CDT THU JUL 28 2011 .THUNDERSTORMS MOVING OVER THE SAME AREA OVERNIGHT BROUGHT HEAVY RAINFALL TO PARTS OF NORTHEAST IOWA. THE TURKEY RIVER IS QUICKLY RISING AT GARBER THIS MORNING. THE RIVER IS EXPECTED TO CLIMB ABOVE FLOOD STAGE THIS MORNING AND CONTINUE RISING INTO THE EVENING HOURS. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-290058- /O.NEW.KARX.FL.W.0037.110728T1354Z-110730T2346Z/ /GRBI4.3.ER.110728T1354Z.110729T0600Z.110730T0546Z.NO/ 758 AM CDT THU JUL 28 2011 THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE TURKEY RIVER AT GARBER. * UNTIL SATURDAY EVENING. * AT 7:15 AM THURSDAY THE STAGE WAS 14.3 FEET. * FLOOD STAGE IS 17.0 FEET. * MAJOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 27.8 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * IMPACT...AT 26.0 FEET...THE EARTHEN LEVEE AT ELKPORT WHICH IS JUST UPSTREAM OF GARBER IS THREATENED. $$
3 follow-up statements
979 WGUS83 KARX 281630 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1130 AM CDT THU JUL 28 2011 .A LARGE COMPLEX OF THUNDERSTORMS MOVING OVER THE SAME AREA LAST NIGHT BROUGHT HEAVY RAINFALL TO PARTS OF NORTHEAST IOWA. THE LOWER TURKEY RIVER AND ITS TRIBUTARIES ARE QUICKLY RISING TODAY. THE RIVER IS EXPECTED TO CLIMB ABOVE FLOOD STAGE AT GARBER BY EARLY AFTERNOON AND CONTINUE RISING INTO THE EVENING HOURS. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-290430- /O.EXT.KARX.FL.W.0037.000000T0000Z-110730T2120Z/ /GRBI4.2.ER.110728T1658Z.110729T0600Z.110730T0320Z.NO/ 1130 AM CDT THU JUL 28 2011 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL SATURDAY AFTERNOON. * AT 10:15 AM THURSDAY THE STAGE WAS 16.3 FEET. * FLOOD STAGE IS 17.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 22.0 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. * IMPACT...AT 26.0 FEET...THE EARTHEN LEVEE AT ELKPORT WHICH IS JUST UPSTREAM OF GARBER IS THREATENED. $$
444 WGUS83 KARX 282028 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 328 PM CDT THU JUL 28 2011 .THE LARGE COMPLEX OF THUNDERSTORMS THAT DEVELOPED ACROSS PARTS OF NORTHEAST IOWA LAST NIGHT DROPPED SEVERAL INCHES OF RAIN. THE LOWER TURKEY RIVER AND ITS TRIBUTARIES ROSE QUICKLY THURSDAY MORNING. THE RIVER IS EXPECTED TO CONTINUE TO RISE LATER THIS AFTERNOON AND CLIMB ABOVE FLOOD STAGE BY EARLY FRIDAY MORNING. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-290828- /O.EXT.KARX.FL.W.0037.000000T0000Z-110731T0638Z/ /GRBI4.2.ER.110729T1014Z.110730T0000Z.110730T1238Z.NO/ 328 PM CDT THU JUL 28 2011 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL LATE SATURDAY NIGHT. * AT 2:15 PM THURSDAY THE STAGE WAS 13.6 FEET. * FLOOD STAGE IS 17.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 20.0 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * IMPACT...AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES INUNDATED. $$ ZT
072 WGUS83 KARX 290204 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 904 PM CDT THU JUL 28 2011 .THE LARGE COMPLEX OF THUNDERSTORMS THAT DEVELOPED ACROSS PARTS OF NORTHEAST IOWA WEDNESDAY NIGHT DROPPED SEVERAL INCHES OF RAIN. THE LOWER TURKEY RIVER AND ITS TRIBUTARIES ROSE QUICKLY THURSDAY MORNING. THE RIVER IS EXPECTED TO CONTINUE TO RISE OVERNIGHT AND CREST FRIDAY MORNING BUT REMAIN BELOW FLOOD STAGE. THUS THE FLOOD WARNING FOR THE TURKEY RIVER AT GARBER WILL BE CANCELLED. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-290234- /O.CAN.KARX.FL.W.0037.000000T0000Z-110731T0638Z/ /GRBI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 904 PM CDT THU JUL 28 2011 THE FLOOD WARNING IS CANCELLED FOR THE TURKEY RIVER AT GARBER. * AT 8:15 PM THURSDAY THE STAGE WAS 12.7 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 16.3 FEET FRIDAY MORNING AND WILL CONTINUE TO FALL TO 16.0 FEET BY SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jul 28, 3:38 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 28, 3:38 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 338 AM CDT THU JUL 28 2011 .SHORT TERM...TODAY THROUGH SATURDAY MAIN FORECAST CONCERNS ARE ON THUNDERSTORM CHANCES TODAY THROUGH THIS EVENING. CURRENT RADAR IMAGERY SHOWS A BAND OF THUNDERSTORMS EXTENDING FROM FLOYD COUNTY...EASTWARD THROUGH GRANT COUNTY. THESE STORMS HAVE BEEN PRODUCING PERIODS OF HEAVY RAINFALL...ESPECIALLY ACROSS CLAYTON AND GRANT COUNTIES. SURFACE OBSERVATIONS SHOW AREAS OF DENSE FOG ACROSS SOUTHEAST MINNESOTA AND PORTIONS OF SOUTHWEST AND CENTRAL WISCONSIN. LOOK FOR THE FOG TO PERSIST INTO THE EARLY MORNING HOURS...REDUCING VISIBILITIES TO AROUND A QUARTER MILE AT TIMES. A WARM FRONT POSITIONED FROM SOUTHWEST IOWA NORTHEAST TO THE WISCONSIN/ILLINOIS BORDER...WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY INTO THIS EVENING. MEANWHILE...SURFACE HIGH PRESSURE WILL WILL ATTEMPT TO BUILD INTO CENTRAL MINNESOTA AND NORTHERN WISCONSIN...LIMITING THE NORTHWARD EXTENT OF THE PRECIPITATION. AT THIS TIME IS APPEARS THE FRONT MAY LIFT SLIGHTLY NORTHWARD DURING THE DAY TODAY...EDGING INTO NORTHEAST IOWA AND SOUTHWEST WISCONSIN. PRECIPITABLE WATER VALUES WILL CONTINUE TO BE AROUND 190 PERCENT OF NORMAL ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN...WITH WARM CLOUD DEPTHS OF 4.5 KM. ANY THUNDERSTORMS THAT DEVELOP WILL LIKELY PRODUCE VERY HEAVY RAINFALL. DECIDED TO EXTEND THE FLASH FLOOD WATCH THROUGH MIDNIGHT TONIGHT. 28.00 MODELS GENERATE HEAVY PRECIPITATION ACROSS THE WARM FRONT SO WILL INCREASE PRECIPITATION CHANCES ACROSS PORTIONS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. WILL HAVE TO KEEP A CLOSE EYE ON THE PROGRESSION OF THE WARM FRONT THIS AFTERNOON. 850 MB MOISTURE TRANSPORT INCREASES RAPIDLY FROM 21Z TO 00Z MAINLY SOUTH AND EAST OF A WISCONSIN DELLS TO OELWEIN IOWA LINE. THE STRONG MOISTURE TRANSPORT CONTINUES ACROSS THESE AREAS THROUGH AROUND 09Z BEFORE TAPERING OFF AND SHIFTING SOUTH INTO NORTHERN ILLINOIS. TEMPERATURES TODAY WILL DEPEND ON HOW MUCH CLOUD COVER LINGERS ACROSS THE REGION FROM THE EARLY MORNING CONVECTION ACROSS NORTHEAST IOWA AND NORTHERN ILLINOIS...IN ADDITION TO SOME CIRRUS BLOW OFF FROM OVERNIGHT CONVECTION ACROSS SOUTH DAKOTA AND NEBRASKA. WILL KEEP HIGHS BELOW GUIDANCE ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN WHERE EARLY MORNING CONVECTION AND ADDITIONAL DEVELOPMENT WILL HOLD TEMPERATURES DOWN. LOOK FOR HIGHS TO RANGE FROM THE MID 80S ALONG AND NORTH OF I-90 TO THE UPPER 70S TO LOWER 80S TO THE SOUTH. LOWS TONIGHT WILL RANGE FROM THE LOWER 60S ACROSS NORTH CENTRAL WISCONSIN TO THE UPPER 60S TO AROUND 70 ACROSS NORTHEAST IOWA. AREAS OF FOG WILL BE POSSIBLE LATE TONIGHT AS CLEARING BUILDS INTO THE AREA FROM THE NORTHWEST. FORECAST SOUNDING KEEP A MID CLOUD DECK ACROSS THE REGION UNTIL AROUND DAYBREAK. WILL HAVE TO MONITOR CLEARING TRENDS CLOSELY TONIGHT. 28.00 MODELS IN AGREEMENT ON FRIDAY...WITH SURFACE HIGH PRESSURE BUILDING INTO THE FORECAST AREA. PLAN ON MOSTLY SUNNY SKIES...WITH HIGH TEMPERATURES IN THE MIDDLE TO UPPER 80S. LIGHT WINDS AND MOSTLY CLEAR SKIES MAY LEAD TO SOME FOG DEVELOPMENT FRIDAY NIGHT WITH THE HIGH OVERHEAD. WILL HAVE TO KEEP AN EYE ON DRIER AIR MOVING IN FROM THE NORTH WITH DEWPOINTS FALLING THROUGHOUT THE NIGHT. DENSE FOG LOOKS TO BE A POSSIBILITY FRIDAY NIGHT...ESPECIALLY ALONG THE RIVER VALLEYS. WILL PASS ALONG TO THE NEXT SHIFT FOR FURTHER ASSESSMENT. LOW TEMPERATURES WILL RANGE FROM THE LOWER 60S ACROSS NORTH CENTRAL WISCONSIN TO THE MID 60S ACROSS NORTHEAST IOWA. HIGH PRESSURE WILL REMAIN OVER THE AREA ON SATURDAY WITH MOSTLY SUNNY SKIES CONTINUING. LOOK FOR HIGHS TO ONCE AGAIN BE IN THE MIDDLE TO UPPER 80S. A TROUGH WILL MOVE FROM THE EASTERN DAKOTAS INTO THE UPPER MISSISSIPPI RIVER VALLEY LATE SATURDAY NIGHT. THIS FEATURE MAY GENERATE A FEW SHOWERS AND THUNDERSTORMS NORTH OF INTERSTATE 90. LOWER TEMPERATURES WILL RANGE FROM THE MID 60S TO AROUND 70. .LONG TERM...SUNDAY THROUGH WEDNESDAY 28.00 MEDIUM RANGE MODELS IN REASONABLE AGREEMENT ON SUNDAY BRINGING A WEAK SHORTWAVE TROUGH ACROSS THE AREA. THIS TROUGH WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. AN UPPER LEVEL RIDGE IS EXPECTED TO MOVE FROM THE CENTRAL DAKOTAS EASTWARD INTO THE UPPER MISSISSIPPI RIVER VALLEY SUNDAY NIGH INTO MONDAY. THIS WILL BRING WARMER TEMPERATURES TO THE AREA WITH HIGHS IN THE UPPER 80S TO AROUND 90. DEWPOINTS IN THE LOWER TO MIDDLE 70S MAY CREATE SOME HEAT INDEX CONCERNS DURING THE AFTERNOON HOURS. A POTENT SHORTWAVE IS EXPECTED TO MOVE ACROSS THE REGION MONDAY NIGHT INTO TUESDAY...DRAGGING A COLD FRONT ACROSS THE REGION. THIS SYSTEM WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. A FRONTAL BOUNDARY LOOKS TO BECOME NEARLY STATIONARY ACROSS NORTHERN IOWA INTO SOUTHERN WISCONSIN ON WEDNESDAY BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA. && .AVIATION...THROUGH 06Z FRIDAY SURFACE BOUNDARY LOCATED ALONG THE ILLINOIS BORDER THEN NORTHWARD INTO SOUTHEAST MINNESOTA. BAND OF CONVECTION ON NOSE OF MOISTURE TRANSPORT REMAINING OVER EASTERN IOWA INTO NORTHERN ILLINOIS. TO THE NORTH OF THIS..MOIST BOUNDARY LAYER ALONG WITH LIGHT WINDS AND SOME POCKETS OF CLEAR SKIES HAVE ALLOWED FOG AND LOW CLOUDS TO DEVELOP WITH IFR/VLIFR CONDITIONS AT KRST. THESE ARE EXPECTED TO PERSIST THROUGH AT LEAST 14Z THIS MORNING. AT KLSE...IFR CONDITIONS ALSO EXPECTED THROUGH 14Z THIS MORNING. CONDITIONS THEN WILL GRADUALLY IMPROVE 14Z-17Z AT BOTH TAF SITES. THE REMAINDER OF THE PERIOD WILL SEE JUST HIGH CLOUDS AND VFR CONDITIONS AS BOUNDARY REMAINS TO THE SOUTH. IF THIS BOUNDARY PUSHES NORTHWARD AS SOME MODELS INDICATE...SOME SCATTERED TO ISOLATED CONVECTION WILL BE POSSIBLE AT THE TAF SITES. BUT NOT CONFIDENT ENOUGH OF THIS HAPPENING TO INCLUDE IN THE TAFS. BEYOND 06Z FRIDAY WILL HAVE TO MONITOR CLEARING TREND FROM THE NORTH AS HIGH PRESSURE BUILDS IN AND THE POTENTIAL FOR FOG AT THE TAF SITES. && .HYDROLOGY... THUNDERSTORMS CHANCES WILL CONTINUE ACROSS MUCH OF THE AREA TODAY INTO THIS EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL LIKELY PRODUCE HEAVY RAIN WITH WARM CLOUD DEPTHS OF 4.5 KM AND PRECIPITABLE WATER VALUES RUNNING AROUND 190 PERCENT OF NORMAL. IN ADDITION...HEAVY RAIN FELL ACROSS FAYETTE...CLAYTON...AND GRANT COUNTIES OVERNIGHT INTO EARLY THIS MORNING. ANY ADDITIONAL RAIN ON TOP OF ALREADY SATURATED SOILS WILL LEAD TO RUNOFF AND FLASH FLOODING. HAVE DECIDED TO EXTEND THE FLASH FLOOD WATCH FOR FAYETTE...CLAYTON...AND GRANT COUNTIES THROUGH MIDNIGHT TONIGHT. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WIZ061. MN...NONE. IA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR IAZ029-IAZ030. && SHORT/LONG TERM/HYDROLOGY...WETENKAMP AVIATION....................RABERDING
Hazardous weather outlook, Jul 28, 5:01 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 501 AM CDT THU JUL 28 2011 IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044- 053>055-291200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CRAWFORD-DODGE-FILLMORE- FLOYD-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER- OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 501 AM CDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WITH VISIBILITIES AS LOW AS ONE QUARTER OF A MILE WILL PERSIST THROUGH THE EARLY MORNING HOURS. THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING GENERALLY SOUTH OF A NEILLSVILLE WISCONSIN...TO ROCHESTER MINNESOTA LINE. AT THIS POINT ANY STORMS LOOK TO REMAIN BELOW SEVERE LEVELS. HOWEVER... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT AND THEN AGAIN MONDAY NIGHT THROUGH WEDNESDAY. IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE STORMS WOULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ029-030-WIZ061-291200- CLAYTON-FAYETTE-GRANT- 501 AM CDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN ACROSS THE AREA OVERNIGHT HAS PRODUCED FLASH FLOODING IN SOME LOCATIONS...ESPECIALLY IN FAYETTE...CLAYTON...AND GRANT COUNTIES. THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS THE SAME AREA THROUGH THE EARLY MORNING HOURS WITH FLASH FLOODING LIKELY. A WARM FRONT SITUATED NEAR HIGHWAY 20 WILL SERVE AS A FOCUS FOR SHOWER AND THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. THE ENVIRONMENT IS FAVORABLE FOR THE STORMS TO PRODUCE DAMAGING WINDS... VERY HEAVY RAINFALL AND EVEN A TORNADO. A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR FAYETTE AND CLAYTON COUNTIES IN IOWA...AS WELL AS GRANT COUNTY IN WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT AND THEN AGAIN MONDAY NIGHT THROUGH WEDNESDAY. IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE STORMS WOULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ANY RAINFALL REPORTS WOULD BE GREATLY APPRECIATED AS WELL. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RABERDING
In the hours before
Local storm report, Jul 28, 3:40 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
340 AM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD 1 SSW HAZEL GREEN 42.52N 90.44W
07/28/2011 GRANT WI LAW ENFORCEMENT
SINSINAWA ROAD CLOSED WITH MUD AND DEBRIS OVER THE ROAD
&&
JLRSpecial weather statement, Jul 28, 4:53 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 453 AM CDT THU JUL 28 2011 IAZ008-009-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053- 281200- ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINONA- 453 AM CDT THU JUL 28 2011 ...DENSE FOG EARLY THIS MORNING... AREAS OF DENSE FOG WILL CONTINUE OVER THE AREA TROUGH THE EARLY MORNING HOURS. THE VISIBILITIES ARE LOWEST WHERE CLOUDS HAD BRIEFLY CLEARED OUT LAST EVENING OVER SOUTHEAST MINNESOTA AND NORTH CENTRAL WISCONSIN...WITH SOME VISIBILITIES AT ONE QUARTER OF A MILE. EXPECT VISIBILITIES TO VARY ACROSS THE AREA DUE TO THE CLOUD COVER OVERHEAD IN SOME LOCATIONS. RABERDING
Local storm report, Jul 28, 5:29 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
529 AM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM FLASH FLOOD MILLVILLE 42.70N 91.08W
07/28/2011 CLAYTON IA LAW ENFORCEMENT
THE LITTLE TURKEY RIVER WAS OUT OF ITS BANKS AND OVER
GRAHAM ROAD. WATER RISING INTO HOMES NEAR THE
INTERSECTION OF HIGHWAY 52 AND GRAHAM ROAD.
&&
WETENKAMPLocal storm report, Jul 28, 5:48 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
548 AM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM HEAVY RAIN EDGEWOOD 42.65N 91.40W
07/28/2011 M3.07 INCH CLAYTON IA CO-OP OBSERVER
&&
WETENKAMPSpecial weather statement, Jul 28, 6:24 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 624 AM CDT THU JUL 28 2011 IAZ008-009-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053- 281400- ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINONA- 624 AM CDT THU JUL 28 2011 ...FOG THROUGH MID MORNING... AREAS OF DENSE FOG WILL CONTINUE OVER THE AREA TROUGH THE EARLY MORNING HOURS. THE VISIBILITIES ARE LOWEST WHERE CLOUDS HAD BRIEFLY CLEARED OUT LAST EVENING OVER SOUTHEAST MINNESOTA AND NORTH CENTRAL WISCONSIN...WITH SOME VISIBILITIES AT ONE QUARTER OF A MILE. EXPECT VISIBILITIES TO VARY ACROSS THE AREA DUE TO THE CLOUD COVER OVERHEAD IN SOME LOCATIONS. THE FOG WILL LIFT AFTER 9 AM. RABERDING
Local storm report, Jul 28, 7:37 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
737 AM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN SINSINAWA 42.52N 90.53W
07/28/2011 M10.11 INCH GRANT WI CO-OP OBSERVER
0700 AM HEAVY RAIN FAYETTE 42.84N 91.80W
07/28/2011 M4.43 INCH FAYETTE IA CO-OP OBSERVER
0700 AM HEAVY RAIN VOLGA 42.80N 91.54W
07/28/2011 M4.99 INCH CLAYTON IA CO-OP OBSERVER
0700 AM HEAVY RAIN LITTLEPORT 42.75N 91.37W
07/28/2011 M4.84 INCH CLAYTON IA CO-OP OBSERVER
0700 AM HEAVY RAIN GUTTENBERG 42.79N 91.10W
07/28/2011 M3.44 INCH CLAYTON IA CO-OP OBSERVER
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:36 AM CDT | Flash Flood Warning | ARX | Clayton | 5 hr |
| Jul 28, 4:24 AM CDT | Flash Flood Warning | ARX | Fayette | 3 hr |
| Jul 28, 7:27 AM CDT | Areal Flood Warning | ARX | Clayton, Fayette | 6 hr |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.